Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 9, 2011, 6:34 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 9, 2011, 11:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 6:34 PM MST (01:34 UTC)
- In effect from
- Jan 9, 2011, 11:00 PM MST
- Expired
- Jan 10, 2011, 3:57 AM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS45 KCYS 100134 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 634 PM MST SUN JAN 9 2011 ...ACCUMULATING SNOW AND VERY COLD TEMPERATURES TO CONTINUE... .A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING LIGHT TO MODERATE SNOW ACROSS MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH TONIGHT. WINDS WILL BE BREEZY OVERNIGHT CREATING SOME AREAS OF BLOWING SNOW. LOW TEMPERATURES TONIGHT WILL DROP BELOW ZERO ACROSS MUCH OF THE AREA. THE ADDED EFFECT OF THE BREEZY WINDS WILL CREATE VERY COLD WIND CHILLS RANGING FROM -10 TO -20 DEGREES. NEZ002-003-019-021-095-096-WYZ101>108-101200- /O.CAN.KCYS.WW.Y.0001.000000T0000Z-110110T0600Z/ /O.NEW.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE...DOUGLAS... GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 634 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER AN INCH OR SO OF ADDITION SNOWFALL IS POSSIBLE BUT WILL REMAIN BELOW ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ020-WYZ110-112-114-115-101200- /O.CAN.KCYS.WW.Y.0001.000000T0000Z-110110T1200Z/ /O.NEW.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/ BANNER-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-SNOWY RANGE- LARAMIE VALLEY- INCLUDING THE CITIES OF...HARRISBURG...ARLINGTON...ELK MOUNTAIN... CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE 634 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER AN INCH OR SO OF ADDITION SNOWFALL IS POSSIBLE BUT WILL REMAIN BELOW ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ109-111-113-101200- /O.NEW.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/ CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE 634 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY. * WIND CHILL VALUES...15 TO 25 BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE COLD TEMPERATURES ARE AT RISK. PERSONS WORKING OUTDOORS ARE AT RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ054-055-WYZ116>119-101200- /O.CON.KCYS.WW.Y.0001.000000T0000Z-110110T1200Z/ KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 634 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH TONIGHT. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES IN LOWER ELEVATIONS WITH 4 TO 8 INCHES ABOVE 8000 FEET. * WINDS/VISIBILITIES...NORTHERLY WINDS WILL REMAIN FAIRLY LIGHT WITH THIS STORM SYSTEM...EXCEPT ACROSS THE SOUTHERN NEBRASKA PANHANDLE LATER TONIGHT...WHERE AREAS OF BLOWING SNOW ARE EXPECTED. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES IN THIS AREA. ADDITIONALLY...A COMBINATION OF VERY COLD TEMPERATURES AND BREEZY NORTHWEST WINDS WILL CREATE WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO. * IMPACTS...ROADS AND HIGHWAYS WILL BECOME SNOWPACKED AND SLICK. VISIBILITIES WILL BE REDUCED DUE TO FALLING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. DRESS IN LAYERED CLOTHING AND AVOID PROLONGED EXPOSURE TO THE COLD TEMPERATURES. FROSTBITE CAN OCCUR WITHIN MINUTES TO EXPOSED SKIN. && $$
2 follow-up statements
196 WWUS45 KCYS 100530 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1030 PM MST SUN JAN 9 2011 ...VERY COLD TEMPERATURES TO CONTINUE... .VERY LIGHT SNOW AND AREAS OF FLURRIES WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE OVERNIGHT...BUT LITTLE TO NO ADDITIONAL ACCUMUALTIONS ARE EXPECTED. VERY COLD TEMPERATURES ARE EXPECTED HOWEVER. TEMPERATURES ARE EXPECTED TO FALL BELOW ZERO FOR MOST LOCATIONS BY MONDAY MORNING. NORTH TO NORTHEAST WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILL TEMPERATURES FROM 15 TO 25 BELOW ZERO THROUGH MONDAY MORNING. NEZ054-055-WYZ116>119-101330- /O.CAN.KCYS.WW.Y.0001.000000T0000Z-110110T1200Z/ /O.EXA.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/ KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...KIMBALL...SIDNEY...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 1030 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * WIND CHILL VALUES...15 TO 25 BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE COLD TEMPERATURES ARE AT RISK. PERSONS WORKING OUTDOORS ARE AT RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-095-096-WYZ101>115-101330- /O.CON.KCYS.WC.Y.0002.110110T0600Z-110110T1500Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX- SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...HARRISON...AGATE... DOUGLAS...GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE 1030 PM MST SUN JAN 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY. * WIND CHILL VALUES...15 TO 25 BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE COLD TEMPERATURES ARE AT RISK. PERSONS WORKING OUTDOORS ARE AT RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$
179 WWUS45 KCYS 101057 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 357 AM MST MON JAN 10 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-101200- /O.CAN.KCYS.WC.Y.0002.000000T0000Z-110110T1500Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 357 AM MST MON JAN 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WEAKENING WINDS EARLY THIS MORNING HAS RESULTED IN WIND CHILLS THAT HAVE CLIMBED ABOVE THE CRITICAL 20 BELOW ZERO THRESHOLD IN THE ADVISED AREA. WINDS CHILLS OF 10 TO 20 BELOW ZERO WILL STILL BE COMMON THROUGH MID MORNING TODAY. $$ HAHN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:47 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 9, 3:47 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MST SUN JAN 9 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY...WATER VAPOR IMAGERY SHOWS
A SHORTWAVE MOVING THROUGH WYOMING TODAY WITH WIDESPREAD LIGHT
SNOW CONTINUING ACROSS MUCH OF THE CWA. TEMPERATURES HAVE REMAINED
STEADY IN THE TEENS AND WILL FALL THROUGH THE LATE
AFTERNOON/EVENING AS COLD AIR ADVECTION STRENGTHENS WITH BUILDING
HIGH PRESSURE FROM THE NORTH. EXPECT SNOW TO DIMINISH FROM WEST TO
EAST THROUGH THE EVENING...BUT WILL LEAVE THE ADVISORY AS IS FOR
NOW AS MODELS INDICATE AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION
ACROSS MUCH OF THE AREA IN THE MEANTIME...WITH THE HIGHER AMOUNTS
IN THE LARAMIE RANGE AND ADJACENT FOOTHILLS IN NORTHERLY UPSLOPE
FLOW. WILL LIKELY BE ABLE TO CANCEL THE ADVISORY EARLY THO WITH
DRY AIR ENTRAINING INTO THE SYSTEM FROM THE WEST. SOME WRAPAROUND
SNOW SHOWERS ARE ALSO OCCURRING ACROSS CARBON COUNTY AND MOVING
INTO ALBANY COUNTY IN THE WAKE OF THE BACK EDGE OF THE MAIN CLOUD
SHIELD ASSOCIATED WITH THE SYSTEM. WITH SNOW ENDING...AND THE
ARCTIC AIRMASS SETTLING IN OVERNIGHT...WILL SEE TEMPS BECOME QUITE
FRIGID ACROSS THE AREA. EXPECT WIDESPREAD BELOW ZERO READINGS WITH
SOME OF THE HIGH VALLEYS DROPPING BELOW -10 DEGREES. WINDS CHILLS
WILL DROP EASILY TO THE -10 TO -20 DEGREE RANGE AS WELL WITH NORTH
WINDS REMAINING 5 TO 10 MPH. MONDAY WILL REMAIN COLD AS HIGH
PRESSURE BUILDS UNDER MOSTLY CLOUDY SKIES...WITH MONDAY NIGHT
DROPPING EVEN FURTHER. SLIGHTLY LESS WIND IS ANTICIPATED MONDAY
NIGHT...BUT MAY NEED TO CONSIDER WIND CHILL HILIGHTS WITH BRUTALLY
COLD CONDITIONS LIKELY. TUESDAY WILL MODERATE SLIGHTLY BUT NOT BY
MUCH. MAY SEE A FEW MORE READINGS IN THE MIDDLE TO UPPER
TEENS...PARTICULARLY ALONG THE HIGHER RIDGES EAST OF THE LARAMIE
RANGE AND AREAS THAT SEE MORE SUNSHINE.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
VERY COLD CONDITIONS WILL STILL BE PRESENT ACROSS MUCH OF THE
FORECAST AREA WEDNESDAY NIGHT WITH NO PRECIPITATION EXPECTED. DID
NOT ADJUST VALUES AS COLD AS THE MAV GUIDANCE SUGGESTED DUE TO THE
RECENT TRACK RECORD OF THE MAV NOT PERFORMING WELL FOR MINIMUM
TEMPERATURES...BUT DID TREND COLDER THAN INHERITED FORECAST
INDICATED. DRY CONDITIONS ARE EXPECTED IN THE LONG TERM THROUGH THE
DAY WEDNESDAY AND THEN HAVE SOME CHANCES FOR OROGRAPHIC ENHANCED
SHOWERS IN THE MOUNTAINS FOR THE REMAINDER OF THE PERIOD. THE MODELS
ARE STILL SHOWING A SHORT-WAVE MOVING THROUGH FROM NORTHWEST TO
SOUTHEAST THURSDAY NIGHT AND THIS FEATURE WILL ALSO BRING SOME
COLDER AIR BACKING INTO THE AREA ESPECIALLY ON SATURDAY. THE FRIDAY
NIGHT THROUGH SUNDAY PERIOD WILL HAVE MORE WIDESPREAD SLIGHT CHANCES
FOR PRECIPITATION ACROSS THE AREA WITH THE FRONTAL ZONE IN THE AREA.
THE BULK OF THE JET ENERGY APPEARS TO REMAIN NORTH OF THE FORECAST
AREA THROUGH THE END OF THE WEEK...BUT IT WILL BE NEARBY ENOUGH TO
CREATE A LEE TROUGH THAT WILL SUPPORT STRONG WINDS IN THE USUAL
AREAS ALONG INTERSTATES 80 AND 25 LATE WEDNESDAY THROUGH FRIDAY.
&&
.AVIATION...00Z ISSUANCE...
WIDESPREAD MVFR CONDITIONS WITH PERIODS OF IFR NEAR THE STRONGEST
SNOW SHOWERS WILL CONTINUE. MOUNTAIN OBSCURATION WILL ALSO BE
PRESENT THROUGH MUCH OF THE NIGHT. PRECIPITATION CHANCE WILL
GRADUALLY DIMINISH FROM WEST TO EAST WITH UPSLOPE ENHANCED SNOWFALL
STILL POSSIBLE ALONG THE LARAMIE RANGE...TAPERING OFF AFTER MIDNIGHT
TONIGHT. PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS THE NEBRASKA
PANHANDLE AS ANOTHER SMALL DISTURBANCE ALOFT CONTINUES TO MOVE EAST
ACROSS THE FORECAST AREA. THIS DISTURBANCE IS LIKELY CAUSING THE
SNOW SHOWERS WHICH HAVE REDEVELOPED NEAR RAWLINS AND INCREASED NEAR
DOUGLAS...AS OF 22Z.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS EXPECTED THROUGH
MIDWEEK. SNOW WILL CONTINUE THROUGH TONIGHT...WITH AN ADDITIONAL
INCH OR TWO POSSIBLE ESPECIALLY IN THE LARAMIE RANGE.
TEMPERATURES WILL PLUMMET TONIGHT TO BELOW ZERO READINGS IN MANY
AREAS...AND WILL REMAIN COLD WITH POTENTIALLY THE COLDEST AIR OF
THE SEASON DUE IN MONDAY NIGHT/TUESDAY MORNING. DRIER CONDITIONS
WILL RETURN AFTER THE SYSTEM DEPARTS ON MONDAY AND WILL PERSIST
THROUGH THE MIDDLE OF THE WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 11 PM SUNDAY FOR WYZ101-WYZ102-
WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108.
WINTER WEATHER ADVISORY UNTIL 5 AM MONDAY FOR WYZ110-WYZ112-
WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...WINTER WEATHER ADVISORY UNTIL 11 PM SUNDAY FOR NEZ002-NEZ003-
NEZ019-NEZ021-NEZ095-NEZ096.
WINTER WEATHER ADVISORY UNTIL 5 AM MONDAY FOR NEZ020-NEZ054-
NEZ055.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...CARPENTERHazardous weather outlook, Jan 9, 5:43 AM MST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 543 AM MST SUN JAN 9 2011 NEZ020-054-055-WYZ110-112-114>119-101245- BANNER-KIMBALL-CHEYENNE-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 543 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA TODAY AND TONIGHT. PERIODS OF SNOW WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES AT THE LOWER ELEVATIONS. THE SOUTHERN MOUNTAINS CAN EXPECT TOTAL SNOWFALL AMOUNTS OF 5 TO 10 INCHES BY MONDAY MORNING. MUCH COLDER TEMPERATURES WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ109-111-113-101245- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN- 543 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019-021-095-096-WYZ101>108-101245- DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 543 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA FOR TODAY. PERIODS OF SNOW WILL OCCUR ACROSS THE AREA TODAY AND TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY EVENING. TOTAL SNOW AMOUNTS OF 4 TO 8 INCHES WILL OCCUR ABOVE 8000 FEET. MUCH COLDER AIR WILL MOVE INTO THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 9, 1:24 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
124 PM MST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW BAGGS 41.04N 107.66W
01/09/2011 E3.0 INCH CARBON WY PUBLIC
ESTIMATED BY TWO SEPARATE GAS STATIONS IN BAGGS. NO SNOW
OCCURRING AT TIME OF OBSERVATION.
&&
SJCLocal storm report, Jan 9, 4:26 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM SNOW 6 W BUFORD 41.11N 105.42W
01/09/2011 M5.0 INCH ALBANY WY CO-OP OBSERVER
STORM TOTAL AS OF EARLY THIS MORNING. SWE 0.27 INCHES.
&&
MAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:02 PM MST | Wind Chill Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 18 hr |
| Jan 10, 3:02 PM MST | Wind Chill Advisory | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 18 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.